eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Editorial board Journal's reviewers Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
4/2019
vol. 36
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Arthropathic psoriasis complicated by a paradoxical reaction in the form of erythrodermic psoriasis following adalimumab and by an allergic reaction following infliximab which was successfully managed with secukinumab

Martin Tichy

Adv Dermatol Allergol 2019; XXXVI (4): 495-497
Online publish date: 2019/08/30
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
The number of patients with severe forms of psoriasis in whom all treatment modalities have failed, including biological therapy, is increasing. The condition of these patients is not satisfactory and physicians in specialized centres are looking with hope at results of clinical studies and the launch of new molecules into routine practice. Secukinumab, an IL-17R inhibitor, is the newest biological agent for routine clinical practice and was approved by the European Medicines Agency for the treatment of psoriasis on 15 January 2015 [1–3].
I describe the case of a young patient with a severe course of arthropathic psoriasis, in whom therapy was associated with a number of complications and whose condition was successfully managed only several years after secukinumab had been started.
The patient is a 36-year-old man with a history of psoriasis since the age of 28. At the beginning, the disease was manifested by predominant involvement of the face and scalp, extremely resistant to external therapy (Figure 1). Gradually, the lesions progressed and became scattered all over the body and a moderate polyarticular form of psoriatic arthritis with high clinical activity developed 1 year after disease onset. The patient is considerably overweight (116 kg) and he developed diabetes mellitus requiring insulin therapy, hepatic steatosis and resting tremor in the upper limbs during the course of psoriasis treatment. He had a negative family history of psoriasis; the patient’s brother was treated for atopic dermatitis. He had a negative history of drug allergies.
Because the joint manifestations were resistant to external therapy and phototherapy, and there was a high activity of joint inflammation, methotrexate therapy was initiated in cooperation with a rheumatologist, however it had to be discontinued due to marked hepatotoxicity. A diagnosis of severe steatosis was made based on a detailed liver examination and continuous therapy with hepatoprotective agents was initiated. Cyclosporine therapy was insufficiently effective and poorly tolerated, with development of a resting tremor in the upper limbs and to a lesser extent in the lower limbs which partially resolved following drug discontinuation. Etanercept therapy was initiated due to persisting high activity of the skin and joint problems with no response. Hence, the patient switched to adalimumab after 6 months. After 4 weeks of therapy, no improvement of the patient’s condition was...


View full text...
Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe